Discussions that mention nifedipine

High & Low Blood Pressure board


Hi,

According to my drug book, all of the following BP meds may cause some photosensitivity (sensitivity to the sun)

Captopril ACE Inhibitor
Diltiazem & Nifedipine CCBs
Triamterene Potassium sparing diuretic
Hctz Diuretic

Exposure to the sun while taking these drugs may lead to sunburn or worse in some people. It does not mean that everyone will be thus affected. Some people can develop a sensitivity to an ultraviolet light and end up with a skin rash or sunburn. Photosensitivity may lead to phototoxicity.
The only classes of antihypertensive drugs not mentioned under the photosensitivity heading in this book book are the beta blockers and the ARBs. I have been on all of the above drugs and have not noticed any sensitivity at all. I have a nice suntan and spent a lot of time outdoors all summer long. People taking these and other drugs that may cause photosensitivity are advised to use sunscreen before exposure to the sun.